Alert archive / New York / Wind Advisories in 2025
Wind Advisory 4, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Feb 6, 2025, 3:46 AM EST for Rutland County, Windsor County, Vermont; 4 counties in New York. It took effect at Feb 6, 2025, 7:00 PM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2025, 3:46 AM EST (08:46 UTC)
- In effect from
- Feb 6, 2025, 7:00 PM EST
- Expired
- Feb 7, 2025, 12:05 PM EST
- In force
- 17 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Rutland County, VT, Windsor County, VT
The radar
The Burlington radar (KCXX), 59 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 8.8 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1978 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
622 WWUS71 KBTV 060846 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 346 AM EST Thu Feb 6 2025 NYZ026-027-029-030-087-062115- /O.NEW.KBTV.WI.Y.0004.250207T0000Z-250207T1200Z/ Northern St. Lawrence-Northern Franklin-Southeastern St. Lawrence- Southern Franklin-Southwestern St. Lawrence- Including the cities of Tupper Lake, Fort Covington, Malone, Norfolk, Saranac Lake, Potsdam, Ogdensburg, Star Lake, Gouverneur, Massena, and South Colton 346 AM EST Thu Feb 6 2025 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...St Lawrence and Franklin counties of New York. * WHEN...From 7 PM this evening to 7 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Boyd
4 follow-up statements
186 WWUS71 KBTV 062013 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 313 PM EST Thu Feb 6 2025 NYZ028-031-034-035-071000- /O.EXA.KBTV.WI.Y.0004.250207T0000Z-250207T1200Z/ Eastern Clinton-Western Clinton-Western Essex-Eastern Essex- Including the cities of Dannemora, Ticonderoga, Port Henry, Champlain, Newcomb, Ellenburg, Lake Placid, and Plattsburgh 313 PM EST Thu Feb 6 2025 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Clinton and Essex counties in New York. * WHEN...From 7 PM this evening to 7 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NYZ026-027-029-030-087-071000- /O.CON.KBTV.WI.Y.0004.250207T0000Z-250207T1200Z/ Northern St. Lawrence-Northern Franklin-Southeastern St. Lawrence- Southern Franklin-Southwestern St. Lawrence- Including the cities of Norfolk, Massena, South Colton, Saranac Lake, Tupper Lake, Fort Covington, Ogdensburg, Potsdam, Gouverneur, Malone, and Star Lake 313 PM EST Thu Feb 6 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...St. Lawrence and Franklin counties of New York. * WHEN...From 7 PM this evening to 7 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Neiles
146 WWUS71 KBTV 070853 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 353 AM EST Fri Feb 7 2025 VTZ019-020-072030- /O.EXB.KBTV.WI.Y.0004.250207T1200Z-250207T2100Z/ Eastern Rutland-Western Windsor- Including the cities of Killington, Ludlow, East Wallingford, and Bethel 353 AM EST Fri Feb 7 2025 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 PM EST THIS AFTERNOON... * WHAT...West winds 20 to 25 mph with gusts up to 50 mph expected. * WHERE...Eastern Rutland and Western Windsor Counties. * WHEN...From 7 AM this morning to 4 PM EST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NYZ026>031-034-035-087-072030- /O.EXT.KBTV.WI.Y.0004.000000T0000Z-250207T2100Z/ Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence- Including the cities of Ticonderoga, Norfolk, Saranac Lake, Tupper Lake, Star Lake, Champlain, South Colton, Lake Placid, Ogdensburg, Fort Covington, Gouverneur, Massena, Plattsburgh, Malone, Dannemora, Ellenburg, Potsdam, Port Henry, and Newcomb 353 AM EST Fri Feb 7 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...West winds 20 to 25 mph with gusts up to 50 mph. * WHERE...Northern New York. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Boyd
587 WWUS71 KBTV 071440 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 940 AM EST Fri Feb 7 2025 NYZ026-029-087-071545- /O.CAN.KBTV.WI.Y.0004.000000T0000Z-250207T2100Z/ Northern St. Lawrence-Southeastern St. Lawrence-Southwestern St. Lawrence- Including the cities of Norfolk, Gouverneur, Star Lake, Potsdam, South Colton, Ogdensburg, and Massena 940 AM EST Fri Feb 7 2025 ...WIND ADVISORY IS CANCELLED... Winds will weaken but remain gusty in St Lawrence County today, therefore the wind advisory has been cancelled for this area. $$ NYZ027-028-030-031-034-035-072100- /O.CON.KBTV.WI.Y.0004.000000T0000Z-250207T2100Z/ Northern Franklin-Eastern Clinton-Southern Franklin-Western Clinton-Western Essex-Eastern Essex- Including the cities of Saranac Lake, Lake Placid, Plattsburgh, Tupper Lake, Malone, Fort Covington, Ellenburg, Newcomb, Ticonderoga, Champlain, Port Henry, and Dannemora 940 AM EST Fri Feb 7 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Clinton, Essex, and Franklin counties in New York. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ VTZ019-020-072100- /O.CON.KBTV.WI.Y.0004.000000T0000Z-250207T2100Z/ Eastern Rutland-Western Windsor- Including the cities of Killington, Bethel, Ludlow, and East Wallingford 940 AM EST Fri Feb 7 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Eastern Rutland and Western Windsor counties in Vermont. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Neiles
730 WWUS71 KBTV 071705 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 1205 PM EST Fri Feb 7 2025 NYZ027-028-030-031-034-035-VTZ019-020-071815- /O.CAN.KBTV.WI.Y.0004.000000T0000Z-250207T2100Z/ Northern Franklin-Eastern Clinton-Southern Franklin-Western Clinton-Western Essex-Eastern Essex-Eastern Rutland-Western Windsor- Including the cities of Saranac Lake, Killington, Lake Placid, Bethel, Plattsburgh, Tupper Lake, Malone, Fort Covington, Ellenburg, Newcomb, East Wallingford, Ticonderoga, Champlain, Port Henry, Ludlow, and Dannemora 1205 PM EST Fri Feb 7 2025 ...WIND ADVISORY IS CANCELLED... Winds will continue to be gusty through the day. $$ Neiles
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Feb 6, 1:16 AM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Feb 6, 1:16 AM EST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
116 AM EST Thu Feb 6 2025
.SYNOPSIS...
After a cold start, a low pressure system will be quickly
arriving on this morning, bringing widespread wintry
precipitation including light to moderate snow accumulations and
a glaze of ice. Snow squalls are possible Friday morning.
Unsettled conditions return over the weekend with increasing
chances for snow Saturday night into Sunday.
&&
.NEAR TERM /THROUGH FRIDAY/...
As of 1245 AM EST Thursday...Main adjustments were to slightly
alter localized temperatures to better fit surface observation
trends. Main message for this morning remains the same: cold
temperatures are occurring with many locations at or below 0F
and NE Vermont cooling to around -10F. The system that will
impact the North Country remains on track and is expected to
bring snow then a wintry mix to the region this morning through
this evening.
Previous discussion below:
Surface high pressure cresting overhead this afternoon will
slowly slide eastward overnight. Temperatures will drop sharply
following sunset under mostly clear skies and with light flow.
Minimum temperatures will be reached early in the overnight, and
will range through the single digits above and below zero.
Clouds will increase from the south overnight, and light snow
will move into the region around 7 AM Thursday morning. This
will be a quick moving system, but will see some heavy snow at
times on Thursday mainly from 15z to 19z. Then a dry slot will
lift into our area, and we'll lose the cloud ice and saturation
in the dgz. This will lead to a transition to some freezing
drizzle. Before the snow ends, snowfall totals will range from
about two to four inches, locally higher amounts possible on
eastern slopes of the Greens with a little boost from upslope
flow. Ice accumulations should be light, generally a glace to a
few hundredths of an inch. Isolated spots could have up to a
tenth of an inch of ice. Looks like the precipitation will be
drizzly, but could still see some ice accumulations. Trickiest
travel time will be Thursday evening commute. During the
overnight period, snow will become more showery and we will have
snow squalls possible heading into Friday morning associated
with a reinforcing cold front crossing the area. Current model
data shows squall potential from about 06z in northern New York,
spreading across Vermont by about 12z.
&&
.SHORT TERM /FRIDAY NIGHT/...
As of 252 PM EST Wednesday...Westerly cyclonic flow develops
behind the cold front early Friday morning and will bring
upslope snow showers during the day on Friday and into Friday
night. Flow looks to be unblocked during this period so the
highest snowfall will likely be along or east of the summits.
The bottom 5,000 feet of the atmosphere will be saturated and
that will be the location of the DGZ, so it should be enough
moisture to produce the snow. Since the moisture will not be
overly deep, rates should be on the lighter side, but the
consistent snow showers will be able to at least produce light
snow accumulations. Winds will also be quite gusty, with deep
mixing up to around 800 mb and with winds at the top of the
mixed layer peaking at 50-60 KTs, gusts up to 40 mph or higher
are possible in some areas. These winds will likely be most
pronounced in the downslope areas of the Greens and Adirondacks.
Friday will have another non-diurnal trend. Temperatures will
hold steady in the 20s during the day before falling back into
the teens overnight.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 252 PM EST Wednesday...A more active pattern continues
through the weekend and next week, and cold air looks to mostly
stay in place. Ridging briefly builds in for the day on
Saturday, and should bring mostly dry weather. A few lingering
snow showers may continue into the morning, but they should be
light enough to not cause much accumulation. Some sun will be
able to break out before high clouds spread in from the west out
ahead of another storm. This event looks to be all snow, with a
storm track well to the south. NBM precipitation type
probabilities are above 90 percent for snow for even the most
southern areas. Probabilities of more than 6 inches of snow are
between 20-40 percent for far northern New York and up to 60-80
percent for much of southern and central Vermont. While
confidence is high on the precipitation type being all snow, it
is less high on the amounts due to uncertainty in the exact
storm track. Ridging builds back in for the beginning of the
work week, before another low makes a run at the region for mid
week. While confidence is relatively high that precipitation
with that would be snow, the bigger question looks to be whether
it stays too far to the south for much precipitation to fall.
Storm three looks to make a run at the region for Friday.
Overall, there will be a change from the orographic dominated
snowfall in much of January to the more synoptic dominated
snowfall upcoming.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
Through 06Z Friday...VFR conditions with light and variable
winds currently prevailing at all terminals, which will continue
for the next several hours until precipitation moves into the
region towards 14Z Thursday. Snow will quickly over the spread
the region from the southwest, which will result in a rapid
deterioration of conditions with MVFR ceilings and IFR
visibilities expected. Periods of moderate snowfall will be
possible during the afternoon, with LIFR conditions possible.
After the snow begins to wane, a period of freezing drizzle is
expected from 20Z through about 00Z, with some MVFR conditions
expected to prevail, although some localized IFR ceilings may be
possible. MVFR conditions will prevail for the remainder of the
TAF period. As precipitation begins to move in, winds will
become south/southwesterly increasing through the morning, with
gusts 155 to 25 knots during the afternoon. LLWS is expected all
terminals for much of the forecast period.
Outlook...
Friday: Mainly VFR, with local MVFR possible. Windy with gusts to
35 kt. Chance SHSN.
Friday Night: Mainly VFR, with local MVFR possible. Chance SHSN.
Saturday: VFR. NO SIG WX.
Saturday Night: Mainly VFR, with local MVFR and IFR possible.
Definite SN.
Sunday: Mainly MVFR, with local VFR possible. Slight chance SN.
Sunday Night: Mainly VFR, with areas MVFR possible. Slight chance
SHSN.
Monday: VFR. NO SIG WX.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...Winter Weather Advisory from 7 AM this morning to 10 PM EST
this evening for VTZ001>011-016>021.
NY...Winter Weather Advisory from 7 AM this morning to 10 PM EST
this evening for NYZ026>031-034-035-087.
&&
SYNOPSIS...Boyd/Neiles
NEAR TERM...Boyd/Neiles/Taber
SHORT TERM...Myskowski
LONG TERM...Myskowski
AVIATION...KremerHazardous weather outlook, Feb 5, 2:44 PM EST, 13 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 244 PM EST Wed Feb 5 2025 NYZ026>031-034-035-087-VTZ001>011-016>021-061945- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Eastern Franklin- Eastern Chittenden-Eastern Addison-Eastern Rutland-Western Windsor- Eastern Windsor- 244 PM EST Wed Feb 5 2025 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM TO 10 PM EST THURSDAY... This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in New York, 2025Wind Advisories in Vermont, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.